Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 15, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 30, 2019, 12:06 PM CDT for 5 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2019, 12:06 PM CDT (17:06 UTC)
- Expired
- Sep 30, 2019, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -380 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446 WWUS73 KICT 301706 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1206 PM CDT Mon Sep 30 2019 ...WIND ADVISORY IN EFFECT FOR MOST OF CENTRAL KANSAS FROM THIS AFTERNOON UNTIL EARLY THIS EVENING... KSZ032-033-047-048-050-302300- /O.NEW.KICT.WI.Y.0015.190930T1706Z-190930T2300Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 1206 PM CDT Mon Sep 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 6 PM CDT this evening. * Winds...South 25 to 35 mph with gusts up to 45 mph. * Timing...Until early this evening. * Impacts...Driving will be difficult on east/west and northeast to southwest oriented highways such as I-70 and Highway 156. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and or gusts from 40 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ES
1 follow-up statement
124 WWUS73 KICT 302246 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 546 PM CDT Mon Sep 30 2019 KSZ032-033-047-048-050-010000- /O.EXP.KICT.WI.Y.0015.000000T0000Z-190930T2300Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 546 PM CDT Mon Sep 30 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Winds have fallen below advisory criteria. Winds may be gusty for the next few hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 30, 6:27 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Sep 30, 6:27 AM CDT, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Wichita KS 627 AM CDT Mon Sep 30 2019 ...Updated Aviation Discussion... .SHORT TERM...(Today through Wednesday night) Issued at 311 AM CDT Mon Sep 30 2019 Today-tonight: Gusty south winds will likely approach advisory criteria central KS again today, with 25-30 miles per hour sustained and gusts around 40 miles per hour anticipated. Temperatures will remain similarly warm as yesterday. Chances for precipitation will slowly increase later tonight in central KS from the modest elevated warm air advection. Temperatures should remain quite mild overnight with another shot at breaking some record warm low temperatures. Tuesday: Chances for rain will gradually increase and spread south during the day. Some potential for strong-severe storms, but window of opportunity is relatively small with storms likely anchored close to front and low level winds veering as front approaches. Temperatures should remain warm on Tuesday ahead of front, especially with slow movement of the front during the day and increasing westerly/downslope component. Tuesday night-Wednesday: Front will continue to move through the forecast area during this period. The deep moist layer will promote efficient rainfall rates. Storms will also be training, but steady movement of front will offset this slightly. Certainly a risk of flooding, but there is also considerable variation in timing of front. So opted to hold off on any flood watch at this point, especially since heaviest rain is not expected until Tuesday night. Temperatures will remain quite mild ahead of front. -Howerton .LONG TERM...(Thursday through Sunday) Issued at 311 AM CDT Mon Sep 30 2019 Little change to initialization grids other than cleaning up precipitation grids. 0000 UTC ECMWF/GFS continue to show fairly good continuity with upper pattern change, until Sunday, when the second trough in the upper flow traverses the plains. 0000 UTC GFS is a fair amount faster than the ECMWF with this. Precipitation should be exiting southeast KS Thursday morning, with a grazing shot of cooler air Thursday night. Return flow develops on Friday with decent chances of precipitation as moisture quickly returns north ahead of first wave/trough. It is followed by brief surface ridge on Sunday. Model differences play into location of cold front and resultant chances for rain across southern half of the area on Sunday. -Howerton && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 613 AM CDT Mon Sep 30 2019 The main aviation concern again today will be elevated wind speeds across the forecast area, especially in central Kansas where speeds will be the strongest (sustained up to about 25kts with gusts of 30-35kts). However, winds should be slightly less than those observed yesterday. Morning satellite imagery depicts transient broken/scattered upper clouds, which will likely stick around throughout much of the day today. By early tomorrow morning, chances of showers and storms and coverage of clouds will increase from northwest to southeast across the area as a front approaches from the north. Thus, for the 12z TAF issuance, added VCTS at KRSL and KGBD towards the end of the forecast period to account for the increasing shower/storm chances early tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 88 74 87 69 / 0 0 30 50 Hutchinson 88 75 86 66 / 0 10 60 70 Newton 87 73 86 67 / 0 0 30 60 ElDorado 86 73 86 70 / 0 0 20 40 Winfield-KWLD 87 74 87 71 / 0 0 10 30 Russell 90 72 76 58 / 10 40 80 70 Great Bend 89 72 78 59 / 0 40 80 70 Salina 89 75 85 63 / 0 10 80 80 McPherson 88 74 85 64 / 0 10 70 70 Coffeyville 86 72 88 73 / 0 0 0 10 Chanute 85 72 87 73 / 0 0 10 20 Iola 84 72 87 73 / 0 0 10 20 Parsons-KPPF 85 72 88 73 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH LONG TERM...PJH AVIATION...TAV
Hazardous weather outlook, Sep 30, 4:26 AM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 426 AM CDT Mon Sep 30 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 426 AM CDT Mon Sep 30 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered storms are possible over parts of central Kansas after midnight tonight. These storms are not expected to be strong or severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Multiple rounds of showers and thunderstorms are likely from Tuesday through the weekend. There is an increased risk of heavy rain and flooding starting Tuesday night and continuing through Wednesday night. A few strong to severe storms are possible along the front on Tuesday afternoon and evening. The most likely threat is heavy rainfall that leads to flooding and rises on area rivers. This flooding threat is relatively higher to the northwest of a line from Harper to Wichita to Eureka. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:55 PM CDT | Flash Flood Watch | ICT | Barton, Chase, Ellsworth, Harper, Harvey, Kingman and 8 more | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.